Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Had colon resection. Having haemorrhoids due to straining and diarrhoea. Feeling heavy between tail bone and anus. Treatment?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
I am one month after a colon resection. I have hemmorhoids due to straining and diarhea, as it appears my rectal muscles are now deficient, and my sphincter muscle just refuses to open easily. In addition, I am experiencing a heavy feeling when I stand or walk, between my tailbone and my anus, which also gives me pressure when I sit or lie down. Would this pain be as a result of the hemmorhoids, the colon surgery, or something else. I have been very sedentary in the past few months before surgery due to pain from diverticulitis. Also, I am hoping to have botox injections as a temporary fix for the sphincter issue, which worked for me years ago during a case of hemmorhoids and fissure. I have heard that this procedure can now be done in a doctor's office as opposed to the hospital. is this true?
Posted Mon, 19 Aug 2013 in Abdominal Pain
Answered by Dr. Ajit Naniksingh Kukreja 3 hours later

Thanks for writing in

The information you have provided is suggestive of dysfunction of the sphincter muscles

I would suggest you go for Anal Tonometry/Manometry

As per the result you may start pelvic floor physiotherapy

Take adequate fiber in your diet as bulk formation will initiate sphincter reflexes and will also help in pain from diverticullitis

Yes botox can be done as an office procedure

Hope this clears your doubts
Do write back in case of concern
WIshing you a healthy life ahead
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor